Alert archive / California / Frost Advisories in 2018
Frost Advisory 15, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Sep 11, 2018, 2:06 PM PDT for Mendocino County, Trinity County, California. It took effect at Sep 12, 2018, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2018, 2:06 PM PDT (21:06 UTC)
- In effect from
- Sep 12, 2018, 1:00 AM PDT
- Expired
- Sep 12, 2018, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS76 KEKA 112106 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 206 PM PDT Tue Sep 11 2018 CAZ108-110-111-121015- /O.NEW.KEKA.FR.Y.0015.180912T0800Z-180912T1500Z/ Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 206 PM PDT Tue Sep 11 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Wednesday. * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Leggett...Laytonville... Willits...Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
646 WWUS76 KEKA 121007 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 307 AM PDT Wed Sep 12 2018 CAZ110-121115- /O.CAN.KEKA.FR.Y.0015.000000T0000Z-180912T1500Z/ Northwestern Mendocino Interior- 307 AM PDT Wed Sep 12 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. Morning low temperatures are not expected to drop low enough to produce frost along the Highway 101 corridor...including Leggett, Laytonville, and Willits. $$ CAZ108-111-121500- /O.CON.KEKA.FR.Y.0015.000000T0000Z-180912T1500Z/ Southern Trinity-Northeastern Mendocino Interior- 307 AM PDT Wed Sep 12 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
730 WWUS76 KEKA 121439 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 739 AM PDT Wed Sep 12 2018 CAZ108-111-121545- /O.EXP.KEKA.FR.Y.0015.000000T0000Z-180912T1500Z/ Southern Trinity-Northeastern Mendocino Interior- 739 AM PDT Wed Sep 12 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Sep 11, 2:00 PM PDT, 6 minutes earlier.
Area forecast discussion, Sep 11, 2:00 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
200 PM PDT Tue Sep 11 2018
.SYNOPSIS...Mild afternoons and cooler overnight lows will occur
across interior portions of northwest California during the week.
Meanwhile, the coast will experience periods of cool cloudy
conditions during the morning with partial sunshine developing in
the afternoon. Otherwise, isolated showers will be possible across
the Trinity Alps during Wednesday afternoon, followed by mainly
dry weather through early next week.
&&
.DISCUSSION...A shortwave trough currently moving east across the
region is yielding moderate height falls over the Great Basin,
which when combined with a 90+ kt WLY upper jet, will favor west-
northwest winds gusting from 20 to 30 mph across the canyons,
passes, and exposed ridges in Trinity and Mendocino Counties this
afternoon and evening. Thereafter, persistent upper-level
troughing over the PACNW will maintain a seasonably cold midlevel
airmass over NRN CA. That airmass in conjunction with mainly
clear skies during the night is expected to support patchy frost
over the wind sheltered valleys of Trinity and interior Mendocino
Counties tonight, Wednesday night, Thursday night, and Friday
night. Refer to the latest Frost Advisory for more information.
In addition to the cooler temperatures, modest boundary layer
destabilization over the Klamath Mountains combined with upper-
level ascent ahead of a shortwave trough may be sufficient for a
few showers over the higher terrain of Del Norte and Trinity
Counties Wednesday afternoon and evening. At this time, thunder is
not expected due to weak lapse rates, weak CAPE, and warm EL
temperatures. After Wednesday, a cold upper low positioned north
of the area may yield a marginally favorable environment for
additional shower development over Del Norte County during
Saturday. Beyond Saturday, the forecast is dry across the entire
region.
&&
.AVIATION...Marine stratus was quite pervasive through morning
north of Cape Mendocino and nearly non-existent south of the Cape.
North of Trinidad, the clouds were more impactful at CEC with
considerable IFR-LIFR CIG/VIS reported. Widespread higher clouds
spread across the zone as a weak mid-upper level disturbance
trekked across the region. Low clouds continued to lurk offshore
this afternoon with some clouds drifting back into CEC around 1:15
PM. Consequently, marine clouds will return to much of the Coast
from mid/late afternoon into evening. Previous Discussion:
Meanwhile, interior airfields will continue to see predominantly
VFR conditions through the TAF period, however KUKI will have to
contend with some low level wind shear by this evening as winds
increase along nearby ridgetops ahead of the approaching trough.
/TA /CB
&&
.MARINE...Very little changes were made to the marine forecast
this afternoon, as the previous forecast has been working out in-
line with buoy observations. The overall sea state is pretty
similar to Monday, though the envelope of locally strong northerly
winds south of Cape Mendocino has begun to shrink. Winds will
remain locally strong this evening with local gusts to 30 kt in an
area just offshore of the coast south of Punta Gorda to Point
Arena and southward. Conditions will drop below small craft
criteria overnight, and winds in this area will be about 5 to 10
kt lower on Wednesday. A southerly swell of 2 to 3 feet or so at
16 seconds along with a northwesterly swell at 4 to 6 feet around
9 to 10 seconds will continue to mix in and become more dominant
as the steep short-period seas lower for the rest of this week.
The easing northerly winds are in response to a low pressure
trough pushing into Washington and Oregon from the northwest,
which is weakening offshore high pressure, and thus resulting in a
weakening pressure gradient over the coastal waters. This trend
will continue through the end of the week, with a couple of
slightly more substantial but still rather weak areas of low
pressure trying to drop southward off the Oregon coast. Periods of
light southerly or variable winds will even be found to the north
of Cape Mendocino Thursday through Saturday.
The aforementioned northwesterly mid-period swell will start to
decay on Friday, with probably the lowest overall winds and
combined seas in the next 7 days expected Friday into Saturday.
Another 18-19 second 2 to 3 foot southerly swell will arrive by
Thursday night and continue into Saturday. Neither of these
southerly swells look particularly noteworthy, but this one may
result in a bit more shoaling offshore of south or southwest-
facing portions of the coast. /AAD
&&
.FIRE WEATHER...Westerly winds will continue to strengthen through
the canyons and passes of Trinity County this afternoon and
evening. The combination of gusts from 20 to 30 mph, and RH values
in the teens will result in a critical fire weather threat.
Farther south over eastern Mendocino County, northwesterly
ridgetop winds gusting to 30 mph combined with RH values locally
in the single digits will also yield critical fire weather
conditions. Later tonight into Wednesday, winds will remain
locally gusty, particularly over Mendocino County. However,
temperatures are forecast to cool 10 degrees, which will allow min
RH values to improve into the 20s and 30s, and subsequently
mitigate the fire weather threat. Thereafter, relatively cool
temperatures will continue into the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 1 AM to 8 AM PDT Wednesday for
CAZ108-110- 111.
Red Flag Warning until 1 AM PDT Wednesday for CAZ277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
11 PM PDT this evening for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Sep 11, 4:23 AM PDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 423 AM PDT Tue Sep 11 2018 CAZ101>104-106-109-112-113-121130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 423 AM PDT Tue Sep 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-121130- Northern Humboldt Interior- 423 AM PDT Tue Sep 11 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Conditions will be favorable for the rapid spread of wildfire this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-121130- Northwestern Mendocino Interior- 423 AM PDT Tue Sep 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-121130- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 423 AM PDT Tue Sep 11 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Conditions will be favorable for the rapid spread of wildfire this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:02 AM PDT | Red Flag Warning | EKA | 21 hr |
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.